MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required a quick-core coaxial biopsy needle set for a percutaneous lung biopsy procedure.During the procedure, the user found that the inner stylet of the coaxial needle could not be removed.A second needle of a different lot was used to replace the device, however that needle had the same failure.A third device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The first device is reported under the medwatch report with patient identifier (b)(6).The second device is reported under the medwatch report with patient identifier (b)(6).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Concomitant medical product received on: 01oct2020.Investigation ¿ evaluation.It was reported to cook that a quick-core coaxial biopsy needle set contained a stylet that was screwed too tightly in the outer part of the needle and could not be taken apart.A second needle (reported under medwatch report #:1820334-2020-01774) was used but the same problem was encountered.A third device was used to complete the procedure.This incident was reported by shanghai huirong med.Science, in china.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, and functional test, were conducted during the investigation.The complaint returned a coaxial needle assembly from a quick-core coaxial biopsy needle set to cook for investigation.The coaxial needle was difficult to unscrew, but was able to be unscrewed by hand.The trocar slid in the cannula with ease.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.A correction has been implemented and the complaint device was manufactured prior to implementation of the correction.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: instructions for use: ¿1.If using the coaxial needle, insert the coaxial needle to the border of the lesion.7.To remove tissue specimen, pull back on the plunger until a firm click is felt.This indicates that the cutting cannula is locked into position.Push stylet forward to expose specimen within the notch, and remove tissue.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots records no nonconformances.A data base search revealed no additional complaints for the lot from the field.As there are no related nonconformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, examination of the returned product, and the results of the investigation, a definitive root cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10599780
Report Number1820334-2020-01773
Device Sequence Number3232349
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)240513(10)9734393
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number9734393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight65